Weakness?

Hi all I was wondering if you/your loved one complained about weakness?

And when they were not mobile anymore was it because of balance or losing the strength to be able to walk?

As many of you that have replied to my previous posts I was dxed YOPD in March 2016 but the symptoms are coming think and fast atm I am unable to use my right hand/arm my right foot is affected and it seems like my left arm is getting weaker.

I am finding that my only mobile arm is feeling weak especially at the top doing simple tasks like pressing the tv remote, typing etc... Also I am unable to turn in bed due to this, I can walk (in a fashion) but can't move my right leg in bed when I am not medicated meaning I am stuck in one position all night... Also I can't get in and out of bed when the meds are off my partner has to put me in bed get me out... Can do all these when medicated if/when it kicks in.

The Stalevo (Sinemet) I am on is great when/if it kicks in, but only seems to last 2 hrs then I have to wait till my next dose and the cycle goes on.

Just wondering how the symptoms progressed? And how fast? And how did it eventually affect there mobility?

Thanks Trev.

Last edited by

7 Replies

oldestnewest
  • I also have YOPD, and things were slow to progress the first 8 years, but I have experienced much faster progression the past 2 years. My sinemet only lasts 2 hours, but they do have an extended release that could help you during the night as well as filling in your day "off" periods. I have to take sinemet on an empty stomach, eat a light meal about 10 minutes later, and hope it digests before the next dose less than 2 hours later. I can't take chances on med failure, because I experience terrible dyskinesia. Low fat and low protein works best. Veggies digest fairly quickly as well.

  • Anyone else have any input?

    Feels like I am getting weaker by the day.

  • Hi Trev, I'm sure you know that you have to avoid eating protein within an hour of taking Sinamet to have the best effect, but I wonder if you could increase the dose/ take it more frequently? It is great that it works for you, and what harm can it do to up the dose? The slow acting version is super expensive and not covered by our insurance at all. Azilect/Rasagiline is a Sinamet booster - also quite expensive, but the company will give refunds or provide it cheaper if you can't afford it. We are in the US, so if you are in the U.K. these may be cheaper - or unavailable. Finoni

  • I dunno if it's the PD or whatever I have but i can't help feel it's something else on top.

    The 4 GP/Drs I have visited seemed to relate it my PD (even the ambulance crew) diagnosis and think meds need sorted but would PD progress this quickly? Like I felt weakness in my left arm 3 month ago to it affecting me getting out/in bed myself, seriously affected my walking, not sleeping,my legs feel weak etc... My tablets do help to a degree.

    I have no where to turn atm gp/hospital etc... What ctan I do? Can PD seriously make you feel this Ill?

    Feels as though it's going to either take me passing out, have a bad fall to be heard.

  • My husband has experienced the same thing. Doctors continue to tell us that the PSP does not cause weakness. They seem to feel that as we age our muscles lose strength quickly when use is decreased. They suggest exercise and movement.

    I hope you find a way to make it better. Physical therapy may help you regain some strength and ease your mind.

    Have a great day.

  • Could your husband get in and out of chairs,bed etc?

    I feel so weak when my meds are off but when they work I still feel weak but can do it.

    I have been to the doctors 5 times in the last 2 weeks and had 2 ambulances out all my vitals ar fine even had a ekg done.

    I feel physically I'll and feel worse each day, apperitite is almost none existent (anxiousness could be causing this?).

    I dunno what to do.

  • Being anxious can cause problems with everything. Appetite can certainly be affected. I do not believe my husbands decline has been caused by anxiety, but doctors strongly considered that, so I know it is possible.

    I would suggest you focus on eating healthy, moving when your meds are able to help, and consulting a doctor about anxiety. . They are there to help you. You deserve to feel better.

You may also like...